EconPapers    
Economics at your fingertips  
 

Demographic structure and overlapping generations: A simpler proof with more general conditions

Zhuojiong Gan and Sau-Him Paul Lau

Journal of Mathematical Economics, 2010, vol. 46, issue 3, 311-319

Abstract: d'Albis (2007) considers a continuous-time general equilibrium overlapping-generations model with age-specific mortality rates. His proof of the existence and uniqueness of the steady-state equilibrium, which can be extended to other overlapping-generations models, relies on the shape of a function that appears in the equation defining the equilibrium. By focusing on the mean age as a function of the stable population growth rate instead of the function used in d'Albis (2007), we provide a simpler proof with more general conditions. We also obtain useful properties about the first and second derivatives of the mean age function that can be applied in future work.

Keywords: Overlapping-generations; model; Age-specific; mortality; Steady-state; equilibrium; Mean; age; function (search for similar items in EconPapers)
Date: 2010
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (12)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304-4068(09)00158-X
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:46:y:2010:i:3:p:311-319

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:mateco:v:46:y:2010:i:3:p:311-319